What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 19, 6:52 PM EST, 47 minutes earlier.
Area forecast discussion, May 19, 6:52 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
752 PM EDT Sun May 19 2019
.SYNOPSIS...
A cold front will push east across the area tonight. Cooler and
drier air can be expected for Monday and Tuesday as high
pressure moves east across the Great Lakes and Ohio Valley. A
warm front will move into the region for Wednesday and Thursday,
bringing the next chance of showers and thunderstorms along
with warmer, more humid conditions.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Pcpn moving northeast through the region this afternoon is
exhibiting little if no lightning. This pcpn is in association
with an embedded short wave to our northwest, which has induced
a convergent low level jet. Am expecting this pcpn to move out
of the area by this evening with only a rumble of thunder
possible. Thus, the severe threat has diminished greatly across
our region. Although synoptic scale winds have been gusty, only
one report of Wind Advisory criteria has been met today. With
the pcpn moving in, low levels will moisten and temperatures
will drop, limiting mixing potential. Thus, any wind gusts over
40 mph are expected to occur mainly in the pcpn, especially the
focused line of showers moving across our northern CWFA.
For later this evening, a cold front is forecast to move into
our region from the west. Instability will not be able to
recover enough for a any appreciable severe weather threat.
Winds will remain gusty, but below advisory thresholds.
For the overnight period, as the cold front moves east across
the remainder of the region, forcing will weaken as well as
lowering instability such that only a few showers are now
expected as it moves east and out of the area by morning.
Skies will briefly become partly cloudy before lower clouds/mostly
cloudy skies develop in the CAA behind the cold front. Lows
will range from the mid 50s west to the lower 60s east.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
An upper level trough will be moving east across the eastern
Great Lakes on Monday. CAA and low level moisture will keep
skies partly to mostly cloudy during the morning hours. By
afternoon, lower clouds should lift up into a cumulus deck with
more holes developing as the afternoon hours progress. It will
be locally gusty as winds shift from the west to the northwest.
It will be drier and cooler. Highs will range from the lower 60s
northwest to the upper 70s far southeast.
For Monday night, high pressure at the surface and aloft will be
building east into the Great Lakes and Ohio Valley. Cumulus
clouds should disperse and/or dissipate during the evening,
being replaced by some mid and high level clouds spilling in
from the west. It will be a little chilly with lows ranging from
the lower 40s north to the upper 40s south of the Ohio River.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
An anomalously deep and occluding low pressure system across
the central plains will induce the slight nosing of the ridge
axis into the Ohio Valley as surface high pressure briefly
builds into the Great Lakes region on Tuesday. This will
maintain east-northeasterly surface flow in a post-frontal
environment across the ILN FA, with potentially only a few
mid/high clouds streaming in from the west- southwest through
the day. High temperatures will range from the mid/upper 60s in
west-central/central Ohio to the low 70s near and south of the
Ohio River.
By Tuesday night into early Wednesday, the remnants of what
once was a cohesive and well-formed convective line across the
mid-Missouri Valley will nudge eastward closer to the local area
but will most likely do so in a weakening state as the source
impulse/disturbance essentially becomes sheared-out as it
progresses into an increasingly hostile environment
characterized by a midlevel ridge axis centered from eastern TN
northward into eastern MI. As such, precipitation chances will
decrease west to east Wednesday morning with the nudging of the
pseudo-warm front east across the area, with just chance PoPs
during the day as the remnants of the disturbance push east
through the region.
By midweek, the expansion of the ridge across the Gulf States
and southeast U.S. will yield an increasingly large, warm, and
humid airmass across both the Tennessee and Ohio Valleys. Some
of this warmth will build back north into the Ohio Valley as
early as Wednesday (as the warm front progresses east), which
will help provide enough low level instby with the
aforementioned disturbance to sprout some diurnally-driven
convection throughout the area. The forcing for ascent is not
overly strong, but there are indications of some seasonably
modest instby during the afternoon hours, so certainly
thunderstorms will be maintained in the forecast during this
time period.
By Thursday, the upper level ridge across the southeast will
strengthen considerably -- and this has been, and continues to
be, supported both in deterministic and ensemble datasets among
multiple synoptic-based modeling systems. The positioning of the
high itself will have implications on the sensible weather
locally -- as it at the very least appears like the center of
the ridge will stay south of the Ohio Valley. This setup does
lend itself to the potential for embedded disturbances riding
along the northern fringes of the ridge, which would act to keep
a daily chance of showers and thunderstorms in the forecast
(especially across the northern reaches of the Ohio Valley)
opposed to going with a hotter/drier solution. Am leaning right
now toward daily chances of showers/storms being maintained with
the Ohio Valley positioned more squarely on the fringes of the
ridge. Although these kinds of patterns can be deceivingly
active for us here locally, did not want to jump too much on
precipitation chances given inherent uncertainties in timing and
placement. The pattern for the end of the week into the first
part of the upcoming weekend may very well feature multiple
rounds of storms for the Ohio Valley the specifics of which may
not come into better focus for at least several days.
Nevertheless, the prospect of having midlevel disturbances pivot
about the ridge axis amidst an inherently unstable airmass will
be watched in the coming days for the potential for episodic
thunderstorms for an extended period of time late in the week.
With all of this being said, confidence remains high in a very
warm and humid airmass building into the region from Wednesday
through the end of the long term period -- with highs in the
80s/near 90 and lows in the 60s.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Convective line pushing through Indiana attm, is timed to reach
the western tafs around 01Z. This line has been weakening and
lighting in waning. Will carry a 6sm shra at the wrn tafs, with
a VCTS at DAY. After the line goes by the tafs, expect scattered
to broken clouds. Meanwhile, CMH/LCK are being affected by a
line of showers. Expect the showers to push east in a couple of
hours. Conditions should remain VFR.
Winds in between the two line have weakened, but expect some
gustiness to return with the line in Indiana.
Cold front will move east across the region overnight.
Convective line is expected to fall apart before reaching
CMH/LCK. Previous indications of MVFR late tonight have
dissipated, so just carried scattered clouds at between 1000 and
2000 feet.
On Monday, region will be affected by CAA pattern behind the
front. Winds will gusts again in the late morning and afternoon
as VFR ceiling will develops.
OUTLOOK...Thunderstorms possible Wednesday and Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...KC
AVIATION...Sites
Hazardous weather outlook, May 19, 2:36 PM EST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
336 PM EDT Sun May 19 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
336 PM EDT Sun May 19 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 2:35 PM EST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Sun May 19 2019
OHZ026-035-043-044-192015-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
335 PM EDT Sun May 19 2019
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SHELBY...WESTERN
LOGAN...AUGLAIZE AND WESTERN HARDIN COUNTIES UNTIL 415 PM EDT...
At 334 PM EDT, radar indicated showers along a line extending from
Wapakoneta to Russia, moving northeast at 45 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Sidney, Bellefontaine, Wapakoneta, Kenton, Ada, Fort Shawnee,
Newport, Cridersville, Anna, Fort Loramie, Jackson Center, Russells
Point, De Graff, Botkins, Lakeview, New Knoxville, Dunkirk, Alger,
Waynesfield and Belle Center.
This includes I-75 in Ohio between mile markers 90 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4039 8365 4032 8378 4021 8439 4068 8432
4069 8422 4066 8422 4066 8411 4064 8411
4065 8388 4082 8388 4082 8361
TIME...MOT...LOC 1934Z 238DEG 38KT 4065 8427 4026 8434
HatzosLocal storm report, May 19, 3:01 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST KI68 LEBANON APT 39.46N 84.25W
05/19/2019 M48 MPH WARREN OH AWOS
&&
JEGLocal storm report, May 19, 4:00 PM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM NON-TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
05/19/2019 M46 MPH CLARK OH AWOS
&&
JEGLocal storm report, May 19, 4:01 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM NON-TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
05/19/2019 M46 MPH CLINTON OH ASOS
&&
JEGSpecial weather statement, May 19, 6:33 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
733 PM EDT Sun May 19 2019
OHZ034-200015-
Mercer OH-
733 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY UNTIL 815
PM EDT...
At 733 PM EDT, radar indicated a strong thunderstorm over Geneva,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Celina, Rockford, Wabash, Mendon, Chattanooga, Neptune and Tama.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4058 8446 4051 8480 4073 8480
TIME...MOT...LOC 2333Z 245DEG 34KT 4061 8492
Hatzos
Special weather statement, May 19, 7:25 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Sun May 19 2019
INZ058-066-073-200100-
Fayette IN-Franklin IN-Ripley IN-
825 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHERN RIPLEY AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...
At 825 PM EDT, radar indicated strong thunderstorms along a line
extending from Glenwood to 7 miles southwest of Greensburg, moving
east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Batesville, Brookville, Oldenburg, Ballstown, Lake Santee, Blooming
Grove, Columbia, Sunman, Metamora, Laurel, Napoleon, Millhousen,
Alquina, Andersonville, Huntersville, Hamburg, Alpine, Penntown and
Nulltown.
This includes I-74 in Indiana between mile markers 145 and 157.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3960 8530 3963 8504 3953 8504
3952 8500 3921 8509 3919 8544 3920 8544
TIME...MOT...LOC 0025Z 256DEG 40KT 3956 8526 3925 8557
Hatzos